MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESECTRTM TISSUE RESECTION DEVICE; HYSTEROSCOPE ACCESSORIES

BOSTON SCIENTIFIC CORPORATION RESECTRTM TISSUE RESECTION DEVICE; HYSTEROSCOPE ACCESSORIES
Model Number M0065907051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a resectr resecting device was used during a polypectomy procedure in the colon was performed on (b)(6) 2019.According to the complainant, during the procedure, the blade of the resecting device detached inside the patient while cutting and was removed using graspers.The procedure was completed with another resecting device.There were no serious injuries to the patient and the patient was reported to be fine after the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation on july 16,2019 that a resectr resecting device was used during a polypectomy procedure in the colon was performed on (b)(6) 2019.According to the complainant, during the procedure, the blade of the resecting device detached inside the patient while cutting and was removed using graspers.The procedure was completed with another resecting device.There were no serious injuries to the patient and the patien was reported to be fine after the procedure.
 
Additional Manufacturer Narrative
Block g1: mfr site email: (b)(4).Block h6: device problem code 1069 captures the reportable event resecting device blade detached and retreived.Block h10: investigation results a cannula of a resectr device was returned for investigation.The handle had been cut away from the device prior to return.Visual inspection found that the blade was with a portion jammed exterior to the cutting window.The blade damage would have likely resulted in a failure to cut during the procedure, therefore confirming the event.Review and analysis of all available information indicated that the cannula was returned with a broken blade, this was likely a result of the device being used to cut calcified tissue and the device had no influence on the event.The dfu warns the user, movement of any resectr device against resistance may result in medical device damage, tissue perforation, or other injury.Therefore, the most probable root cause is adverse event related to procedure.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.

Brand Name
RESECTRTM TISSUE RESECTION DEVICE
Common Device Name
HYSTEROSCOPE ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key8870594
Report Number3005099803-2019-03991
Device Sequence Number2206025
Product Code NWW
UDI-Device Identifier08714729964537
UDI-Public08714729964537
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model NumberM0065907051
Device Catalogue Number74088
Device Lot Number0000118441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight81